Skip to Main content Skip to Navigation
Journal articles

Homogenization and two-scale convergence

Abstract : Following an idea of G. Nguetseng, we define a notion of "two-scale" convergence, which is aimed to a better description of sequences of oscillating functions. Bounded sequences in $L^2(\Omega)$ are proved to be relatively compact with respect to this new type of convergence. We also establish a corrector-type theorem (i.e. which permits, in some cases, to replace a sequence by its "two-scale" limit, up to a strongly convergent remainder in $L^2(\Omega)$). These results are especially useful for the homogenization of partial differential equations with periodically oscillating coefficients. In particular, we propose a new method for proving the convergence of homogenization processes, which is an alternative to the so-called energy method of L. Tartar. The power and simplicity of the two-scale convergence method is demonstrated on several examples, including the homogenization of both linear and non-linear second-order elliptic equations.
Complete list of metadata

Cited literature [60 references]  Display  Hide  Download
Contributor : Grégoire Allaire Connect in order to contact the contributor
Submitted on : Tuesday, February 4, 2020 - 5:06:59 PM
Last modification on : Friday, March 19, 2021 - 10:38:02 PM
Long-term archiving on: : Tuesday, May 5, 2020 - 7:15:43 PM


Publisher files allowed on an open archive


  • HAL Id : hal-01111805, version 1



Grégoire Allaire. Homogenization and two-scale convergence. SIAM Journal on Mathematical Analysis, Society for Industrial and Applied Mathematics, 1992, 23 (6), pp.1482-1518. ⟨hal-01111805⟩



Record views


Files downloads